Heat, Panola
- When
- July 29, 12:00 PM CST to 6:00 PM CST
- Where
- Panola forecast zone
- Reported by
- ASOS
- Coordinates
- 32.162, -94.306 (the zone’s center; the record gives no point)
A weak surface front slowly drifted south across East Texas and North Louisiana on July 29th, with considerable cloud cover from scattered showers and thunderstorms that developed early that morning lingering across much of East Texas. Low level moisture remained pooled near and south of the front as it drifted into portions of Deep East Texas, with enough breaks in the cloud cover to allow…
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A weak surface front slowly drifted south across East Texas and North Louisiana on July 29th, with considerable cloud cover from scattered showers and thunderstorms that developed early that morning lingering across much of East Texas. Low level moisture remained pooled near and south of the front as it drifted into portions of Deep East Texas, with enough breaks in the cloud cover to allow afternoon temperatures to climb into the lower 90s. However, the moisture pooling contributed to high humidity during the afternoon, resulting in heat indices near 105 degrees across portions of Deep East Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 29, 10:02 AM CST, 1 hour 58 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1102 AM CDT Sat Jul 29 2017 .DISCUSSION... The majority of the rain is about to move south and out of the CWA, but a few lingering scattered showers will be possible through the remainder of the afternoon, mainly south of Interstate 20, as a cold front slowly moves through the area. PoPs were trimmed for most areas through the rest of today. Some changes were also made to high temperatures for today, mainly across the northern zones. Decreased cloud cover across Southeast Oklahoma and Southwest Arkansas have allowed temperatures to warm quickly, so high temperatures were raised in these areas. No changes were made to the Heat Advisory. CN && .PREV DISCUSSION... /issued 720 AM CDT Sat Jul 29 2017/ AVIATION... A large area of mostly showers with some embedded -tsra was noted across most all terminal sites this morning with the exception of the TYR and LFK terminals. This large area of convection has shown a tendency to shrink in coverage and weaken in intensity over the last couple hours and this should be the continued trend going through the remaining morning hours. Ceilings attm are mostly VFR with some embedded MVFR conditions in and to the north of the large area of convection this morning. True cold front was located just to the north of this convection this morning and the frontal boundary will continue to make slow but steady progress to the south and west during the day. Model cross sections trying to depict the possibility of MVFR post frontal ceilings today, especially for the MLU and ELD terminals so continued this trend from the previous 00z taf package. Otherwise, a return to MVFR ceilings between 35-45hdft will be possible at the remaining terminal locations later today continuing into the evening hours before a clearing trend commences overnight. Look for mostly variable pre frontal winds today less than 10kts with a NNE to NE post frontal wind less than 10kts later today through the overnight hours. 13 PREV DISCUSSION... /issued 438 AM CDT Sat Jul 29 2017/ DISCUSSION... Weak cold front near the I-40 corridor will move swd into the area later today. Meanwhile, a bkn line of convection will move swd across the I-20 corridor this mrng. Daytime heating may allow a few storms to become stg, but limited lapse rates and shear should keep storms below svr limits, despite increasing northerly flow aloft. As this convection may not reach portions of east TX until late aftn, heat and moisture pooling may bring aftn heat index readings over 105 degrees with mid 90 temps and mid to upper 70 dewpoints this aftn. Upper ridging will continue to remain well west of the region thru early next week with deep northerly flow to become drier. Sfc dewpoints to fall well into the 60s with no rain chances and no heat index concerns with high temps the next few days in the upper 80s and lower 90s and overnight lows mainly in the 60s. As low lvl easterly flow deepens by mid week, moisture will gradually increase across the area with seasonally expected daytime and overnight temps, and isold mainly aftn and eve convection to prevail thru most of the extended fcst period. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 93 71 91 68 / 30 0 0 0 MLU 89 68 89 68 / 40 0 0 0 DEQ 90 67 89 66 / 10 0 0 0 TXK 91 68 89 67 / 20 0 0 0 ELD 90 66 89 67 / 20 0 0 0 TYR 96 73 91 69 / 20 0 0 0 GGG 94 73 91 68 / 20 0 0 0 LFK 97 76 93 70 / 20 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...Heat Advisory until 7 PM CDT this evening for TXZ149>153-165>167. && 09/20
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Sat Jul 29 2017 TXZ149>153-165>167-301100- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Sabine- 1151 AM CDT Sat Jul 29 2017 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Heat Advisory is in effect this afternoon as daytime high temperatures in the mid 90s combined with high relative humidity will result in heat index values around 105 to 109 degrees across portions of East Texas south of interstate 20. Be sure to take extra precautions to cool your body if have to spend any time outdoors during peak heating hours in the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms will return to the area by the middle of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-301100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- 1151 AM CDT Sat Jul 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated to scattered thunderstorms will return to the area by the middle of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 09
The national radar mosaic for the moment the first event began.
6 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 703964, 703965, 703966, 703967, 703968, 703969.